Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 11, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 16, 2008, 4:45 AM MST. It took effect at Apr 16, 2008, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 4:45 AM MST (11:45 UTC)
- In effect from
- Apr 16, 2008, 10:00 AM MST
- Expired
- Apr 16, 2008, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 161145 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 445 AM MST WED APR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR FIRE WEATHER ZONE 146 AND EASTERN 148 INCLUDING GRAHAM...GREENLEE AND COCHISE COUNTIES DUE TO STRONG WINDS...LOW HUMIDITIES...AND VERY HIGH TO EXTREME FIRE DANGER RATING... .THE TAIL END OF A WEATHER DISTURBANCE MOVING THROUGH THE WESTERN STATES WILL RESULT IN ANOTHER WINDY DAY ACROSS SOUTHEAST ARIZONA. THE COMBINATION OF STRONG AND GUSTY WEST WINDS...LOW HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING HAVE WARRANTED UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG WARNING. THE RED FLAG WARNING IS IN EFFECT FROM 10 AM MST THIS MORNING UNTIL 8 PM MST THIS EVENING. AZZ146-148-170300- /O.UPG.KTWC.FW.A.0008.080416T1600Z-080417T0300Z/ /O.NEW.KTWC.FW.W.0011.080416T1700Z-080417T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 445 AM MST WED APR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE TAIL END OF A WEATHER DISTURBANCE MOVING THROUGH THE WESTERN STATES WILL RESULT IN YET ANOTHER WINDY DAY ACROSS SOUTHEAST ARIZONA TODAY. EXPECT SUSTAINED 20-FOOT WINDS OUT OF THE WEST AT 15 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON...ESPECIALLY ACROSS GRAHAM...GREENLEE AND COCHISE COUNTIES. A VERY DRY AIRMASS REMAINS ACROSS THE REGION...WITH RELATIVE HUMIDITIES EXPECTED TO DIP INTO THE SINGLE DIGITS ONCE AGAIN TODAY. THE COMBINATION OF THE STRONG AND GUSTY WEST WINDS...LOW HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING HAVE WARRANTED UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG WARNING. THE RED FLAG WARNING IS IN EFFECT FROM 10 AM MST THIS MORNING UNTIL 8 PM MST THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
3 follow-up statements
000 WWUS85 KTWC 162201 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 301 PM MST WED APR 16 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR FIRE WEATHER ZONE 146 AND EASTERN FIRE WEATHER ZONE 148 INCLUDING GRAHAM...GREENLEE AND COCHISE COUNTIES DUE TO STRONG WINDS...LOW RELATIVE HUMIDITIES...AND VERY HIGH TO EXTREME FIRE DANGER RATING... .A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN HAS RESULTED IN BREEZY TO WINDY CONDITIONS ACROSS MUCH OF SOUTHEAST ARIZONA TODAY. THE COMBINATION OF STRONG AND GUSTY WINDS...VERY LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER RATING HAS RESULTED IN THE CONTINUATION OF THE RED FLAG WARNING THROUGH 8 PM MST THIS EVENING FOR FIRE WEATHER ZONE 146 (NORTHERN GRAHAM AND GREENLEE COUNTIES) AND EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (SOUTHERN GRAHAM AND GREENLEE COUNTIES AND COCHISE COUNTY). AZZ146-148-170300- /O.CON.KTWC.FW.W.0011.000000T0000Z-080417T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 301 PM MST WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR ALL OF FIRE WEATHER ZONE 146 (NORTHERN GRAHAM AND GREENLEE COUNTIES) AND EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (SOUTHERN GRAHAM AND GREENLEE COUNTIES AND COCHISE COUNTY). EXPECT SUSTAINED 20-FOOT WINDS OUT OF THE WEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH THROUGH THE EARLY EVENING HOURS ACROSS GRAHAM...GREENLEE AND COCHISE COUNTIES. THE COMBINATION OF THESE STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING HAVE WARRANTED THE CONTINUATION OF THE RED FLAG WARNING THROUGH 8 PM MST THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING THROUGH 8 PM MST THIS EVENING FOR PORTIONS OF SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 170301 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 801 PM MST WED APR 16 2008 ...THE RED FLAG WARNING WILL EXPIRED AT 8 PM FOR GRAHAM...GREENLEE AND COCHISE COUNTIES... AZZ146-148-170415- /O.EXP.KTWC.FW.W.0011.000000T0000Z-080417T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 801 PM MST WED APR 16 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WIND CONDITIONS IN GRAHAM...GREENLEE AND COCHISE COUNTIES HAVE DECREASED BELOW RED FLAG CRITERIA AND WILL CONTINUE TO DIMINISH OVERNIGHT. HENCE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE EXPIRATION OF THIS RED FLAG WARNING. $$
000 WWUS85 KTWC 170311 CCA RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ...CORRECTION 801 PM MST WED APR 16 2008 CORRECTED MINOR TYPOS ...THE RED FLAG WARNING WILL EXPIRE AT 8 PM FOR GRAHAM...GREENLEE AND COCHISE COUNTIES... AZZ146-148-170415- /O.EXP.KTWC.FW.W.0011.000000T0000Z-080417T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 801 PM MST WED APR 16 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WIND CONDITIONS IN GRAHAM...GREENLEE AND COCHISE COUNTIES HAVE DECREASED BELOW RED FLAG CRITERIA AND WILL CONTINUE TO DIMINISH OVERNIGHT. HENCE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE EXPIRATION OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 16, 2:15 AM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 16, 2:15 AM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 AM MST WED APR 16 2008 .SYNOPSIS...A STRONG LOW PUSHING THROUGH WESTERN STATES JUST TO OUR NORTH WILL BRING GUSTY WINDS TO THE AREA ONCE AGAIN TODAY AS WELL AS COOLER TEMPERATURES. A BRIEF WARMUP TO END THE WEEK WILL BE FOLLOWED BY MORE WINDS OVER THE WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION...A FEW PATCHES OF MID AND HIGH CLOUD HERE AND THERE. SECONDARY IMPULSE HAS SPUN UP AS IT PUSHES DOWN TOWARD NORTHERN ARIZONA THIS MORNING. TRAJECTORY WILL PULL IT THROUGH EAST CENTRAL ARIZONA LATER TODAY AND INTO NEW MEXICO TONIGHT. LOWER ATMOSPHERE HAS GENERALLY MANAGED TO DECOUPLE WITH WINDS DOWN MOST PLACES EARLY THIS MORNING. THAT WILL CHANGE LATER THIS MORNING WITH WINDS PICKING UP AGAIN TO WINDY LEVELS. EASTERN AREAS WILL BE THE GUSTIEST...BUT PROBABLY STILL GENERALLY BELOW WIND ADVISORY LEVELS. EVEN WITH A SLIGHTLY DEEPER TRAJECTORY THE ONCOMING SYSTEM WILL NOT MANAGE MUCH MOISTURE THIS FAR SOUTH...SO DRY CONDITIONS AND WINDS WILL ONCE AGAIN CAUSE FIRE WEATHER CONCERNS WITH A RED FLAG WARNING DESCRIBED IN THE FIRE WEATHER SECTION BELOW. SHORTWAVE RIDGE LATE THURSDAY AND FRIDAY WITH A QUICK REBOUND IN TEMPERATURES BEFORE A STRONGER AND BROADER MEAN TROUGH POSITION IS REINFORCED ACROSS WESTERN STATES OVER THE WEEKEND INTO EARLY NEXT WEEK. AS IS TYPICAL FOR APRIL NO ENERGY OR MOISTURE THIS FAR SOUTH...BUT MORE GUSTY WINDS AND TEMPERATURES KNOCKED BACK TO NEAR CLIMO LEVELS TO START THE NEW WEEK. && .FIRE WEATHER...A PACIFIC LOW PRESSURE SYSTEM PUSHING THROUGH WESTERN STATES WILL BRING STRONG WINDS AND COOLER TEMPERATURES TODAY. WHILE THESE COOLER TEMPERATURES WILL AID SOMEWHAT IN OVERNIGHT RELATIVE HUMIDITY RECOVERIES...DAYTIME MINIMUM RELATIVE HUMIDITY VALUES WILL SEE LITTLE IF ANY SIGNIFICANT CHANGE. RED FLAG CONDITIONS ARE EXPECTED ONCE AGAIN TODAY FOR PORTIONS OF SOUTHEAST ARIZONA...THUS THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR FIRE WEATHER ZONE 146 AND EASTERN FIRE WEATHER ZONE 148. && .AVIATION...MOSTLY CLEAR SKIES WITH SOME CIRROFORM CLOUDINESS ABOVE 20K FT AGL. WINDS BECOMING LESS THAN 15 KNOTS EARLY THIS MORNING AREAWIDE...HOWEVER WEST TO SOUTHWEST WINDS WILL INCREASE ONCE AGAIN LATER THIS MORNING TO 15-25KTS WITH GUSTS TO 35 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TODAY FOR EASTERN FIRE WEATHER ZONE 148 AND ALL OF ZONE 146. WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 16, 4:45 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 445 AM MST WED APR 16 2008 AZZ019-030-035-170300- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 445 AM MST WED APR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THE TAIL END OF A WEATHER DISTURBANCE MOVING THROUGH THE WESTERN STATES WILL RESULT IN YET ANOTHER WINDY DAY ACROSS SOUTHEAST ARIZONA TODAY. EXPECT SUSTAINED 20-FOOT WINDS OUT OF THE WEST AT 15 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON...ESPECIALLY ACROSS GRAHAM...GREENLEE AND COCHISE COUNTIES. A VERY DRY AIRMASS REMAINS ACROSS THE REGION...WITH RELATIVE HUMIDITIES EXPECTED TO DIP INTO THE SINGLE DIGITS ONCE AGAIN TODAY. THE COMBINATION OF THE STRONG AND GUSTY WEST WINDS...LOW HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING HAVE WARRANTED UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG WARNING. THE RED FLAG WARNING IS IN EFFECT FROM 10 AM MST THIS MORNING UNTIL 8 PM MST THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:09 PM MST | Wind Advisory | TWC | 7 hr |
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.